See Alike in...

Alike App

Browser

Sparkie

738d

Hey all, Recently in the last couple months I have been diagnosed with CVID. I haven't begun treatment yet and am still in the process of setting that up (SQIG). My question is, has anyone else experienced people you cared about distancing themselves from you or not wanting to be in your life anymore? I've lost 2 friendships because I "have too much going on in my life to handle." I feel lost and hurt, because I'm not any different than prior to my diagnosis. I've been more busy with doctors visits and I've been advocating for my health asking people to tell me if anyone is ill or if they have been around people who have been ill prior to spending time with them. I'm met with responses like "it's just a cold" and of the like. What do you do when you are met with people like this?

Top reply
    • Sparkie

      634d

      @redneckmom36 I'm sorry that your body has started to reject it, I truly hope that there will be something else found to help you. I was diagnosed just this year, but they suspect that I was also born with it. I am also on Hizentra, self infusions done once a week.

    • redneckmom36

      636d

      I was on hyqvia. It lasted 5 years and then they found out it was b and t cells so hyzentra worked better

      • Tess123

        636d

        @redneckmom36 I’ve had it since I was born and I was finally diagnosed at 34. 4 years ago. Why have you started to reject it? Have they given you any indication as to why that would happen? Sound like you need a new med.

    • redneckmom36

      636d

      I have had cvid since I was born they didn't find it for 30 years . I have done 8 years of igg treatment and my body has started rejecting it. So there's nothing else they can do for me.. if u have any questions I'm here

      • Sparkie

        634d

        @redneckmom36 I'm sorry that your body has started to reject it, I truly hope that there will be something else found to help you. I was diagnosed just this year, but they suspect that I was also born with it. I am also on Hizentra, self infusions done once a week.

    • Tess123

      638d

      I usually feel a bit tired the day of and the day after infusion. I find proper hydration is key. After a year or so in your body might have less of a reaction. Cuvatru was bad for me once I got on Hyzentra I felt tons better. I quit asking people about there health before get togethers. For two reasons. The infusions make us stronger so the risk goes down. For myself and my 8 year old we rely heavy on hand washing and distance if a person seems sick. He is school age so we have to just protect ourselves the best we can then deal with infection as it comes. If you feel uncomfortable at a get together because of your immune system excuse yourself. If you’ve told family and friends about your situation you shouldn’t have to ask before each get together. This is what works better for us anyway.

    • Tess123

      638d

      These are not your people! Being diagnosed is a busy time. But once you’ve been on treatment for a while things will start to clear up. My son and I both infuse. I tell him some people wear glasses, some have hearing aids, we infuse. This is our norm. I definitely have people I don’t talk to about my struggles. It is too much for some.

      • Tess123

        638d

        @Tess123 How are your infusions going and how are you feeling?

        • Sparkie

          638d

          @Tess123 my infusions have been going ok. Originally they were going really well, however the last few of them I have had localized allergic reactions to regardless of upping my Benadryl dosage. It takes a bit out of me the day of infusing and the day after, but health wise I've been feeling better with more energy than prior. I wish that everyone realized that, at least in my case, the only reason that questions are asked about health prior to hanging out is because I'm trying to protect myself. I've become hyperaware of illnesses since my diagnosis. I like the way that you had explained it to your son :) I hadn't thought of it that way before

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion